Yes, my tinnitus got a lot worse on treatment. I did have a little tinnitus prior to treatment but it got really loud during treatment. I had to play music at night to try to drown some of it out and distract me from it. I still have some tinnitus but it is back to the level that I had before treatment, which is not very loud and not bothersome. The tinnitus during Tx was very loud and very bothersome.
hi yep hubby got it for first time in his life also apart fromtinitus everything around him sounded louder then normal his senses seem to hone in on things that normally you wouldnt really hear eg kitchen clock ticking and he to did things to distract himself Hubby finishes tx 9pm England time TONIGHT!
Quite common.....if you type in the search box "Tinnitus" you will see much discusion on the topc.
"Very little attention, however, has been paid to auditory acuity. We encountered 3 cases of sudden hearing loss associated with IFN. We then co nducted a prospective study to assess the auditory function of 73 patients receiving IFN. Auditory disability (tinnitus and/or hearing loss) occurred in 32 patients (43.8%) during IFN therapy, among which audiometry documented sensorineural hearing loss in 27 cases (36.9%); 17 (48.6%) of the 35 patients receiving IFN-β had auditory disability, including hearing loss in 13 cases (37.1%), and 15 (39.5%) of 38 patients receiving IFN-α suffered from auditory disability. There was not much difference between the influences of IFN-α and -β. Auditory disability frequently developed in the later stages of treatment, and most patients recovered 7-14 days after the discontinuation of IFN
Given the last sentence ,it seems it has a good chance of dissipating within a short period of ending tx.
I have had tinnitus and symmetrical hearing loss since the late 80's not long after leaving the Navy. I alway attributed this to the loud machinery noises (as well as the much of the loud music) that I exposed myself to. I finally got hearing aids many years ago and that made a huge difference in my life. Over the years I always noticed that when I was sick with the flu or a virus the tinnitus grew more pronounced. I am now in my 3rd week of treatment and I am noticing the same thing which I also have related to the interferon and the ramp up of my immune system. Knowing this could happen and knowing that I already have hearing loss I scheduled an appointment with my hearing specialist before I started treatment and she will keep tabs on my hearing going forward. I'm hoping for mine to go back to my pre-tx level like Pooh's when I finish. It is very bothersome but I have many years of experience distracting myself from it. Good luck and I'm sure it is only temporary!
yes, me too. Not all the time, but boy, I really notice it when it comes as it is SO loud and takes over everything. Like most of all the other sx, it comes and goes when it feels like it during the day.
All the best to you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.